MAUDE Adverse Event Report: ARTHROCARE CORP. MULTIFIX S PEEK 5.5MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. MULTIFIX S PEEK 5.5MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number OM-2300
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/02/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a left shoulder scope, revision sad and rcr on (b)(6) 2016 due to a recurrent near full thickness supraspinatus tear confirmed on mr-arthrogram on (b)(6) 2016.Patient was also treated with physical therapy.The outcome of the patient is recovered with sequelae.
 
Event or Problem Description
It was reported that patient had a left shoulder scope, revision sad and rcr on (b)(6)2016 due to a recurrent near full thickness supraspinatus tear confirmed on mr-arthrogram on (b)(6) 2016.Patient was also treated with physical therapy.The outcome of the patient is recovered with sequelae.
 
Additional Manufacturer Narrative
The reported multifix peek 5.5mm device, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Without the reported product a visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.From the information provided, ¿patient had a left shoulder scope, revision sad and rcr on (b)(6) 2016 due to a recurrent near full thickness supraspinatus tear confirmed on mr-arthrogram on (b)(6) 2016.¿ an exact root cause cannot be determined without evaluation of the device; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: physical conditions that would eliminate or tend to eliminate adequate implant support or retard healing.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.The instruction for use states: ¿as with any surgical procedure, there is risk involved.Potential complications accompanying such implant surgery may include, but are not limited to the following: complications with anesthesia; pain at the incision or surgical site; infection, both deep and superficial; bone damage or fracture; injury to surrounding tissues or vasculature; embolus or blood clotting issues (e.G., pulmonary embolus, deep vein thrombosis, etc.); nerve injury or palsy; implant or treatment failure.Secondary surgical interventions may include, but are not limited to: removal of implant; placement of new or additional implant(s).¿ there were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.".
 
Additional Manufacturer Narrative
Report was inadvertently submitted under manufacturer number ¿1219602¿ but the correct manufacturer number is ¿3006524618.¿ correction on the manufacturer site.
 
Additional Manufacturer Narrative
The initial incident report was submitted with incorrect manufacturing site information and registration number 1219602 s+n (b)(4).The correct manufacturing site information and registration number is (b)(4).Corrected data: d3 and g1 manufacturing site name, address and contact information.

Brand Name
MULTIFIX S PEEK 5.5MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8873520
Report Number1219602-2019-00929
Device Sequence Number19518571
Product Code MBI
UDI-Device Identifier00817470000580
UDI-Public00817470000580
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140604
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2018
Device Model NumberOM-2300
Device Catalogue NumberOM-2300
Device Lot Number1124504
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer08/08/2019
08/05/2019
09/17/2019
09/17/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date08/08/2019
09/02/2019
09/18/2019
02/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR